... some of them are no longer needed? She is currently in assisted living and they are expecting her to memorize her 12 medications and side effects and dose and time of dose. She can do most of this, amazingly, but the long list of side effects are difficult to memorize; maybe she can stop the fosamax and then master this task of memorizing her meds? $30 fee per day for her to pay for assisted living help with meds, so that is a factor for her.
The best thing to do is ask her physician. if she can discontinue it. It does seem a little unnecessary at 95. I guess they are doing this to prove she has the faculties to take her own medications to help take legal liability away from them but it seems a little extreme to me. I've been a nurse for 25+ years and most people, young or older, cant tell you side effects of their medications. I'm happy when folks know what they are taking, when, and what it is for. It is good if they know some of the common side effects but mainly only on new ones. If they've been on them for years, it seems a little extreme. AL facilities are very pricey, I know. I was briefly a Wellness Director at one but we couldnt keep a Resident Director or even get one who would do his/her job and kept trying to push more and more of their job off on me (plus the med techs job, plus being on after hours call, plus training new staff etc) so I moved on to another job! Believe me, it is not the staff making any of that money! lol I have been to some within the same company and some are well run and some less so, it really depends a lot on how good the Director is.
- Fosamax Information for Consumers
- Fosamax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fosamax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Sep 2009 • 1 answer
Posted 29 Jun 2010 • 1 answer
Mom is taking multiple medications makes her sleep all time the list of meds is 2 long for this form
Posted 27 Apr 2012 • 7 answers
Posted 1 Sep 2012 • 2 answers
Posted 31 Jul 2013 • 4 answers